Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 4, 2012, 1:26 PM CDT for Edwards County, Wabash County, Illinois; Gibson County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 1:26 PM CDT (18:26 UTC)
- Expired
- May 4, 2012, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL, Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:30 PM CDT | TSTM WND DMG | Friendsville, IL | LATE REPORT...POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS53 KPAH 041826
SVRPAH
ILC047-185-INC051-041915-
/O.NEW.KPAH.SV.W.0142.120504T1826Z-120504T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
126 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
NORTH CENTRAL GIBSON COUNTY IN SOUTHWEST INDIANA...
* UNTIL 215 PM CDT.
* AT 123 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LANCASTER...OR 7 MILES NORTHWEST
OF MOUNT CARMEL....MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MOUNT CARMEL...PRINCETON...PATOKA...ALLENDALE AND HAZLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3857 8764 3854 8766 3850 8764 3847 8775
3842 8773 3846 8765 3846 8760 3850 8760
3849 8756 3852 8754 3851 8750 3853 8747
3829 8753 3837 8802 3858 8790
TIME...MOT...LOC 1826Z 276DEG 24KT 3849 8784
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
275
WWUS53 KPAH 041854
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT FRI MAY 4 2012
ILC047-185-041904-
/O.CAN.KPAH.SV.W.0142.000000T0000Z-120504T1915Z/
WABASH IL-EDWARDS IL-
154 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS AND
WABASH COUNTIES IN SOUTHEAST ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3851 8751 3851 8748 3829 8753 3834 8783
3838 8777 3842 8774 3843 8768 3846 8765
3846 8760 3850 8758 3849 8756 3852 8754
TIME...MOT...LOC 1854Z 278DEG 30KT 3839 8761
$$
INC051-041915-
/O.CON.KPAH.SV.W.0142.000000T0000Z-120504T1915Z/
GIBSON IN-
154 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GIBSON
COUNTY IN SOUTHWEST INDIANA UNTIL 215 PM CDT...
AT 151 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PATOKA...OR NEAR PRINCETON...MOVING EAST
AT 40 MPH. THE STORM PRODUCED 50 MPH WINDS NEAR POSEYVILLE AT 150 PM.
LAT...LON 3851 8751 3851 8748 3829 8753 3834 8783
3838 8777 3842 8774 3843 8768 3846 8765
3846 8760 3850 8758 3849 8756 3852 8754
TIME...MOT...LOC 1854Z 278DEG 30KT 3839 8761
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:57 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 4, 6:57 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
657 AM CDT FRI MAY 4 2012
.UPDATE...
ISSUED AT 657 AM CDT FRI MAY 4 2012
INCREASED RAIN CHANCES TO NEAR 50 PERCENT PRIMARILY FOR LATE THIS
MORNING FOR AREAS ALONG AND NORTH OF INTERSTATE 64/SW IN DUE TO
SOUTHEAST PROGRESSING THUNDERSTORM ACTIVITY ACROSS CENTRAL ILLINOIS.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 310 AM CDT FRI MAY 4 2012
WITH WIND GUSTS AT OR ABOVE THU LEVELS...ESPECIALLY ACROSS THE
WESTERN HALF OF THE CWA...WILL ISSUE A LAKE WIND ADVISORY AGAIN
TODAY.
AN OVERNIGHT MCS FROM NORTHERN MO TO NORTHERN IL SHOULD SAG SE TODAY
AS A WEAK COLD FRONT DOES LIKEWISE BEFORE BECOMING STATIONARY NEAR
THE NE CORNER FO THE FA BY SATURDAY MORNING. A SERIES OF SHORT WAVES
WILL MOVE SE ACROSS THE 500MB RIDGE BEFORE THE RIDGE STRENGTHENS
ACROSS THE FA BY SATURDAY NIGHT AND SUNDAY. THE END RESULT WILL BE
AN INCREASING CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH ANY
REMNANT OUTFLOW BOUNDARIES FROM THE CONVECTION TO OUR NORTH HELPING
WITH ADDITIONAL THUNDERSTORM DEVELOPMENT. THE BEST CHANCE OF RAIN
TODAY THROUGH SATURDAY WILL BE ACROSS SW IN AND ADJACENT AREAS OF IL
AND KY WITH THE LEAST CHANCES OVER SOUTHEAST MO. GIVEN AT LEAST
MODERATE INSTABILITY AND MODEST WIND FIELDS THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THROUGH TONIGHT WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT.
BY SATURDAY NIGHT AND SUNDAY...THE RE-ESTABLISHMENT OF THE 500MB
RIDGE ALONG WITH THE NORTHWARD RETREATING STATIONARY FRONT WILL
MINIMIZE RAIN CHANCES AND WILL THEREFORE MAINTAIN ONLY LOW CHANCE
POPS IN THE PREVAILING WARM MUGGY AIR MASS.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 AM CDT FRI MAY 4 2012
MAIN FORECAST CONCERN DURING THIS PERIOD REMAINS THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY ON MONDAY.
THE FORECAST AREA WILL START OFF THE EXTENDED PERIOD UNDER THE
INFLUENCE OF A WEAK UPPER LEVEL RIDGE...WITH LOW PRESSURE AND A COLD
FRONT SITUATED OVER MISSOURI. THE APPROACH AND PASSAGE OF THIS FRONT
WILL INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND
ESPECIALLY ON MONDAY. WHILE SOME ISOLATED STRONG TO SEVERE STORMS
ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR ORGANIZED SEVERE
WEATHER STILL APPEARS LOW GIVEN THE VERY WEAK DEEP LAYERED SHEAR
FORECAST BY BOTH THE GFS AND ECMWF.
ENSEMBLE AND OPERATIONAL RUNS OF BOTH THE GFS AND ECMWF ARE IN
DECENT AGREEMENT THAT RAIN CHANCES WILL TAPER OFF FROM THE WEST
MONDAY NIGHT AS THE COLD FRONT PROGRESSES EAST OF THE REGION. THE
LATEST 04/00Z ECMWF DOES RAISE SOME QUESTION AS TO HOW FAR SOUTHEAST
THE FRONT WILL PROGRESS...HANGING IT UP OVER KENTUCKY AND TENNESSEE
MID WEEK. WHILE THIS IS ADMITTEDLY SOMETHING TO KEEP AN EYE ON...WE
PREFER TO STAY THE COURSE FOR NOW. THAT COURSE INCLUDES A MUCH
COOLER AND MAINLY DRY FORECAST TUESDAY THROUGH THURSDAY. THE ONLY
EXCEPTION IS WEDNESDAY...WHEN WIDELY SCATTERED SHOWERS ARE POSSIBLE
OVER THE NORTHEASTERN HALF OF THE AREA IN ASSOCIATION WITH THE
PASSAGE OF A MID LEVEL SHORTWAVE.
VERY WARM AND HUMID CONDITIONS WILL START OFF THE WEEK...AS LOWS
SUNDAY NIGHT ONLY DROP INTO THE UPPER 60S...AND HIGHS ON MONDAY
REACH THE LOWER TO MID 80S. IN THE WAKE OF THE EARLY WEEK FRONTAL
PASSAGE...TEMPERATURES WILL COOL TO MORE SEASONABLE VALUES...WITH
HIGHS IN THE 70S AND LOWS IN THE 50S TUESDAY THROUGH THURSDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY)
ISSUED AT 657 AM CDT FRI MAY 4 2012
MID/HIGH CLOUDS CONTINUE TO SPREAD ACROSS THE REGION THIS MORNING
FROM TSTM COMPLEXES TO OUR NORTH...WITH SCT-BKN040-050. SCATTERED
SHRA/TSTM POSSIBLE AFTER 14Z AS A FRONT DIPS SOUTH...ESPECIALLY AT
KEVV/KOWB...BUT WITH LOW CHANCES JUST INCLUDED VCSH FOR NOW. IF
ACTIVITY TO OUR NORTH PROGRESSES FARTHER SOUTH THEN LATER TAFS AT
KEVV AND KOWB MAY NEED TO BE MORE AGRESSIVE WITH RAIN. WINDS WILL
BE SOUTHWEST AVERAGING FROM 8 TO 14 KTS TODAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.
&&
SHORT TERM...RLS
LONG TERM....RPHazardous weather outlook, May 4, 12:31 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1231 PM CDT FRI MAY 4 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1231 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE MOST LIKELY AREAS TO RECEIVE THUNDERSTORMS THROUGH TONIGHT WILL BE SOUTHWEST INDIANA AND ADJACENT AREAS OF SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. STORM MOTION WILL BE EAST TO SOUTHEAST AT 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH SMALL CHANCES CONTINUING SATURDAY NIGHT AND SUNDAY BEFORE INCREASING AGAIN SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A STRONGER COLD FRONT PUSHES SOUTHEAST ACROSS OUR REGION. WHILE SOME ISOLATED STRONG TO SEVERE STORMS ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING. THE NEXT BEST CHANCE FOR ACTIVATION AFTER TODAY MAY BE MONDAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:50 AM CDT | Lake Wind Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 8 hr |
| May 4, 1:17 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 29 min |
| May 4, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 30 min |
| May 4, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.